Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Bleeding before period, while on bcp's
avatar
An_248561 posted:
I can't really tell what is going on with my body. Today (10/20) I bleed for a few minutes ( brown discharge and bright red blood) after I used the bathroom it got lighter and turned more into a light pink, after that there wasn't any more bleeding. My last period started on 09/30 only bleed for about 3 days but it didn't completely finish till 10/5. I have been on birth control pills for about 2 months . I'm on the beginning of the second week of a new pack. So I wasn't expecting my period for another 2 weeks. I don't know if I may be pregnant or if there is something wrong . One last thing once I finished my period I didn't start a new pack till 10/10. For this period of time I was having unprotected sex. Should I be getting checked for anything? What could be wrong?
Reply
 
avatar
georgiagail responded:
Since you engaged in unprotected intercourse between pills, it would be a good idea to take a pregnancy test to rule this in or out.

Otherwise, if not pregnant, this may simply be a bit of bleeding from your body being confused regarding being on, then off, then on again with the hormone containing birth control.

Gail


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.